Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Undergoing IVF cycle. Taking progesterone injections, hip and buttock numbness. Nerve injury?

Hi, I am going through an IVF cycle. I am having daily progesterone (in sesame oil ) IM injections . Two days ago, after the shot, a large area (size of my hand ) on my left hip/buttock area became numb to the touch. It is like it fell asleep. The numbness appears to be only at the surface. Since then, the numbness has not lessened. I am guessing we may have hit a nerve. What should I do to help it recover? How long will it take? Thanks!
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  282
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Endocrinologist 's  Response
Good day.
As you correctly mentioned, progesterone comes in an oil base and it need a big bore needle and injection tend to be painful. Some manufacturers add a small anaesthetic agent to it. Read the label of packing to see if there is lignocaine/lidocaine in the content. This can cause numbness.

Other possibility is a nerve injury and will most likely recover over few weeks ( if that is the cause of symptoms)
Answered: Sat, 24 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor